Open Access
2005 Probability & incompressible Navier-Stokes equations: An overview of some recent developments
Edward C. Waymire
Probab. Surveys 2: 1-32 (2005). DOI: 10.1214/154957805100000078


This is largely an attempt to provide probabilists some orientation to an important class of non-linear partial differential equations in applied mathematics, the incompressible Navier-Stokes equations. Particular focus is given to the probabilistic framework introduced by LeJan and Sznitman [Probab. Theory Related Fields 109 (1997) 343–366] and extended by Bhattacharya et al. [Trans. Amer. Math. Soc. 355 (2003) 5003–5040; IMA Vol. Math. Appl., vol. 140, 2004, in press]. In particular this is an effort to provide some foundational facts about these equations and an overview of some recent results with an indication of some new directions for probabilistic consideration.


Download Citation

Edward C. Waymire. "Probability & incompressible Navier-Stokes equations: An overview of some recent developments." Probab. Surveys 2 1 - 32, 2005.


Published: 2005
First available in Project Euclid: 28 February 2005

zbMATH: 1189.76424
MathSciNet: MR2121794
Digital Object Identifier: 10.1214/154957805100000078

Primary: 35Q30 , 60H30 , 60J80 , 76D05

Keywords: background radiation process , Fourier transform , incompressible Navier-Stokes , majorizing kernels , mild solution , multiplicative cascade , multi-type branching random walk , stochastic iteration

Rights: Copyright © 2005 The Institute of Mathematical Statistics and the Bernoulli Society

Vol.2 • 2005
Back to Top